MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC
Catalog Number BRD100R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Arthritis (1723); Erosion (1750); Dehydration (1807); Diarrhea (1811); Fatigue (1849); Micturition Urgency (1871); Headache (1880); Heartburn/Indigestion (1883); Hematoma (1884); Incontinence (1928); Nausea (1970); Pain (1994); Rash (2033); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Burning Sensation (2146); Dizziness (2194); Myalgia (2238); Hernia (2240); Stenosis (2263); Urinary Frequency / Polyuria (2275); Anxiety (2328); Discomfort (2330); Depression (2361); Numbness (2415); Hematuria (2558); Dysuria (2684); Partial Hearing Loss (4472); Dyspareunia (4505); Menorrhagia (4508); Cramp(s) /Muscle Spasm(s) (4521); Urinary Incontinence (4572); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Hypokalemia (4825); Hypothyroidism (4860); Interstitial Cystitis (4862)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: precautions the usual precautions associated with urological procedures should be followed: - based on physician experience and training, a thorough assessment of each patient should be made to determine their suitability for the implant procedure.Additional consideration should be given to use of the implant in patients with a compromised immune system, any condition that would compromise healing, or any patient with a history of prior abdominal or pelvic surgeries.Consideration should also be given to the ability of the patient to tolerate the surgical procedure.- accepted surgical practice and precautions must be followed for the management of contaminated or infected wound sites, when the align® urethral support system is used.- postoperative bleeding may occur in some patients and must be controlled prior to patient release.- the implant procedure requires diligent attention to anatomical structures and care to avoid puncture of large vessels, nerves, bladder, bowel, urethra and any viscera, during introducer passage.- cystoscopy should be performed to confirm bladder integrity or recognize a bladder perforation.- due to anatomical distortion that can be caused by pelvic organ prolapse, if the patient requires cystocele repair, it should be performed prior to the implantation of the sub-urethral sling.- proper placement of the sling implant at mid-urethra requires that it lie flat with minimal or no tension under the urethra.- the align® urethral support system is intended as a single-use device.Do not re-sterilize any portion of the align® urethral support system.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/ or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.- patients should be advised that pregnancy following a mesh sling implant procedure may negatively affect the success of the previous implant procedure and incontinence may recur.- the safety and effectiveness of the align® urethral support system implant procedure has not been established for the treatment of stress urinary incontinence in males or children under the age of 18.- check the integrity of the packaging before use.Do not use the align® urethral support system if the packaging is opened or damaged.- as for any implantable material, it is recommended to open the package at the time of implantation.- post-operatively the patient should be advised to refrain from heavy lifting, exercise (e.G.Cycling, jogging) and/or intercourse until the physician determines it is suitable for the patient to return to normal activities.Adverse events complications associated with the proper implantation of the align® urethral support system may include, but are not limited to: - postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.- urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with overcorrection/ too much tension placed on the implant.- perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.- irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.- extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.- inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence.1994, 1928, 1750,1884 = "l" 2123, 1966, 2240, 2330, 2120, 2684, 2275, 2558, 1871, 1970, 1811, 1849, 2091, 2033, 2194, 2415, 1723, 2361 = "nl" udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Additional information has been requested, but not yet received.As per additional information received via medical records on 09-sep-2024, the patient had experienced vaginal mesh exposure, suburethral pain and tenderness, stress incontinence, interstitial cystitis, mesh pain, intrinsic sphincter deficiency, levator spasm, pelvic pain, dyspareunia, severe cramping lock pain, abdominal hernia, menorrhagia , bladder discomfort , urinary tract infection, dysuria, flank pain (right), frequency, hematuria and urgency, nausea, vomiting, diarrhea, pelvic hematoma, erosion of vaginal mesh, arthritis, depression, sleep problems, arrythmia, urinary leakage, ankylosing spondylitis, fatigue, mouth sores, vaginal discharge, vaginal pain, joint swelling, tenderness, back pain, neck pain, rash, headache, weakness, dizziness, numbness, tingling, bruising, carcinoid tumor of appendix benign, chronic pain, hearing loss, inflammatory bowel disease and required additional surgical and non-surgical treatments and required additional surgical and non-surgical treatments.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Additional information has been requested, but not yet received.As per additional information received via medical records on 09-sep-2024, the patient had experienced vaginal mesh exposure, suburethral pain and tenderness, stress incontinence, interstitial cystitis, mesh pain, intrinsic sphincter deficiency, levator spasm, pelvic pain, dyspareunia, severe cramping lock pain, abdominal hernia, menorrhagia , bladder discomfort , urinary tract infection, dysuria, flank pain (right), frequency, hematuria and urgency, nausea, vomiting, diarrhea, pelvic hematoma, erosion of vaginal mesh, arthritis, depression, sleep problems, arrythmia, urinary leakage, ankylosing spondylitis, fatigue, mouth sores, vaginal discharge, vaginal pain, joint swelling, tenderness, back pain, neck pain, rash, headache, weakness, dizziness, numbness, tingling, bruising, carcinoid tumor of appendix benign, chronic pain, hearing loss, inflammatory bowel disease and required additional surgical and non-surgical treatments and required additional surgical and non-surgical treatments.As per additional information received via medical records on 20-dec-2024, the patient had experienced vaginal mesh exposure, pelvic pain, suburethral pain, tenderness, stress incontinence, perineal pain, levator spasms, dyspareunia, mixed urinary incontinence, interstitial cystitis, frequency, intermittency, urgency, nocturia, intrinsic sphincter deficiency, left shoulder pain, anxiety, arthritis, breast lump, right ankle chronic pain, urine leakage, crohn disease, dehydration, diarrhea , dyspareunia, fibromyalgia, abdominal pain, gastroesophageal reflux disease, squamous cell carcinoma, hypokalemia, hypothyroidism, neck pain, obstructive sleep apnea, palpitations, cervical spinal fusion, spondylosis, stenosis, depression, headache, irritable bowel syndrome, tuberculosis, joint tenderness or pain, back pain, mesh pain, blood in urine, vaginal bleeding, flank pain, urinary urgency, rash, foot injury, abnormal vaginal discharge, muscle cramps, bloating, nausea, heartburn, bacterial vaginosis , hematuria, dysuria, burning, leg swelling, vitamin d deficiency and required additional surgical and non- surgical treatments.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non conforming unit.Event described could not be confirmed as a manufacturing related issue.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: precautions the usual precautions associated with urological procedures should be followed: based on physician experience and training, a thorough assessment of each patient should be made to determine their suitability for the implant procedure.Additional consideration should be given to use of the implant in patients with a compromised immune system, any condition that would compromise healing, or any patient with a history of prior abdominal or pelvic surgeries.Consideration should also be given to the ability of the patient to tolerate the surgical procedure.Accepted surgical practice and precautions must be followed for the management of contaminated or infected wound sites, when the align urethral support system is used.Postoperative bleeding may occur in some patients and must be controlled prior to patient release.The implant procedure requires diligent attention to anatomical structures and care to avoid puncture of large vessels, nerves, bladder, bowel, urethra and any viscera, during introducer passage.Cystoscopy should be performed to confirm bladder integrity or recognize a bladder perforation.Due to anatomical distortion that can be caused by pelvic organ prolapse, if the patient requires cystocele repair, it should be performed prior to the implantation of the sub urethral sling.Proper placement of the sling implant at mid urethra requires that it lie flat with minimal or no tension under the urethra.The align urethral support system is intended as a single use device.Do not re sterilize any portion of the align urethral support system.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient.Patients should be advised that pregnancy following a mesh sling implant procedure may negatively affect the success of the previous implant procedure and incontinence may recur.The safety and effectiveness of the align urethral support system implant procedure has not been established for the treatment of stress urinary incontinence in males or children under the age of 18.Check the integrity of the packaging before use.Do not use the align urethral support system if the packaging is opened or damaged.As for any implantable material, it is recommended to open the package at the time of implantation.Post operatively the patient should be advised to refrain from heavy lifting, exercise (e.G.Cycling, jogging) and or intercourse until the physician determines it is suitable for the patient to return to normal activities.Adverse events complications associated with the proper implantation of the align urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with overcorrection too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence.1994, 1928, 1750,1884 = "l" 1966, 2240, 2330, 2120, 2684, 2275, 2558, 1871, 1970, 1811, 1849, 2091, 2033, 2194, 2415, 1723, 2361 = "nl" correction: b, d, e, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC
Common Device Name
ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key20359810
Report Number1018233-2024-06216
Device Sequence Number20854566
Product Code OTN
UDI-Device Identifier00801741016172
UDI-Public(01)00801741016172(11)131016(17)151028(10)HUXJ0642
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Catalogue NumberBRD100R
Device Lot NumberHUXJ0642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient Weight125 KG
Patient EthnicityNon Hispanic
Patient RaceWhite